Tennessee, 2011Heat in Tennessee, June 3 to 5, 2011
June 3 to 5, 2011 · NWS MEG · 2 events in 2 counties and zones
The first heat wave of the summer season arrived in the Mid-South during the beginning part of June. High temperatures reached into the mid to upper 90s while heat index reached between 105 to 109 degrees.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The first heat wave of the summer season arrived in the Mid-South during the beginning part of June. High temperatures reached into the mid to upper 90s while heat index reached between 105 to 109 degrees. Warm temperatures continued into the middle of June. At least four heat-related deaths occurred across the area during the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 3, 5:25 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 3, 5:25 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
625 AM CDT FRI JUN 3 2011
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 333 AM CDT FRI JUN 3 2011/
DISCUSSION...
CURRENTLY...592DM UPPER LEVEL HIGH PRESSURE IS CENTERED NEAR
MEMPHIS THIS MORNING. SKIES ARE MOSTLY CLEAR WITH A FEW HIGH
CLOUDS OVER THE BOOTHEEL AND WEST TN. TEMPS ARE RUNNING 2 TO 4
DEGREES WARMER THAN LAST NIGHT.
UPPER LEVEL RIDING WILL REMAIN OVER THE MIDSOUTH FOR AT LEAST THE
NEXT WEEK AND POSSIBLY LONGER. THIS WILL KEEP HOT AND HUMID
CONDITIONS ENTRENCHED ACROSS THE AREA. RAIN CHANCES APPEAR MINIMAL
THROUGH THE PERIOD THOUGH CANNOT RULE OUT A STRAY THUNDERSTORM BY
EARLY NEXT WEEK. NOT WORTH MENTIONING IN THE FORECAST AT THIS
POINT. THE BIG CONCERN ARE TEMPERATURES AND HEAT INDICES. 925 MB
TEMPS RANGE FROM 27-29C FOR THE NEXT WEEK RESULTING IN TEMPS
MAINLY IN THE UPPER 90S TO PERHAPS 100 DEGREES AT A FEW LOCATIONS.
THIS IS NEAR RECORD OR RECORD HEAT FOR EARLY JUNE. THE RECORD HIGH
FOR TODAY AND SATURDAY AT MEMPHIS INTERNATIONAL IS 97 DEGREES.
JUNE 6TH (MONDAY) REPRESENTS THE EARLIEST 100 DEGREE HIGH EVER
RECORDED AT MEMPHIS.
MOS GUIDANCE CONTINUES TO MIX DEWPOINTS DOWN INTO THE UPPER 60S
THIS AFTERNOON WHICH IS A LITTLE HIGHER THAN YESTERDAY. AS A
RESULT EXPECT CONDITIONS TODAY TO BE MORE UNCOMFORTABLE THAN
YESTERDAY BUT JUST BELOW THE 105 DEGREE THRESHOLD NEEDED FOR A
HEAT ADVISORY. THERE IS POTENTIAL TO REACH HEAT ADVISORY CRITERIA
THIS WEEKEND INTO EARLY NEXT WEEK DEPENDING ON HOW MUCH AFTERNOON
DEWPOINTS MIX AND WILL CONTINUE TO MENTION THIS POSSIBILITY IN
THE HWO.
SJM
&&
.AVIATION...
12Z TAF CYCLE
MAINLY VFR CONDS WILL PERSIST THROUGH THE PERIOD. PLACED FIRST
HOUR TEMPO MVFR FOG AS IT LIFTS AT KMKL AND KTUP. LIGHT SOUTHWEST
WINDS WILL BECOME VARIABLE BY SUNSET...WITH CLEARING SKIES.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 98 76 99 76 / 10 10 10 10
MKL 96 70 97 70 / 10 10 10 10
JBR 97 73 98 73 / 10 10 10 10
TUP 98 73 98 73 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 2:50 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CDT FRI JUN 3 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
350 AM CDT FRI JUN 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAT INDICES MAY EXCEED 105 DEGREES THIS WEEKEND INTO EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Heat, Shelby
- When
- June 3, 10:00 AM CST to June 5, 4:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Three deaths occurred in the Memphis area as a result of the heat.
Heat, Tipton
- When
- June 3, 10:00 AM CST to June 5, 4:00 PM CST
- Where
- Tipton forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
One death occurred in Brighton as a result of the heat.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Florida, June 3 to 7, 2011$51,000 · 1 in hail · 16 events
- Damaging Winds in Mississippi, June 3, 2011$78,000 · 65 kt wind · 5 events
- Damaging Winds and High Wind in New Mexico, June 3 to 4, 2011$50,000 · 78 kt wind · 4 events
- Tornadoes and Hail in North Dakota, June 3, 2011EF1 · 13 events
- Flash Flood and Flooding in Montana, June 3 to 28, 201115 events
- Hail and Damaging Winds in Kansas, June 3 to 4, 201176 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 3, 2011$4,000 · 1.75 in hail · 8 events
- Marine Thunderstorm Winds in Lake Superior, June 3 to 4, 201152 kt wind · 6 events
- Hail and Damaging Wind in Minnesota, June 3, 20111 in hail · 3 events
- Hail in Kansas, June 3, 20110.88 in hail · 3 events
- Hail in Wisconsin, June 3, 20111 in hail · 3 events
- Wildfire in Texas, June 3 to 16, 20113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321439, 321440.